I have been on methadone for a little over 9 months now. I started at 30mg and worked my way up to 90mg and shortly after i started taking it I decided I didn't want to be on it anymore and I have been coming down slowly say no more than 5mgs at a time I got down to 21 mg and started going down 1 mgs every three days . I got down to 18 mgs and now I am experiencing depression and anxiety symptoms again, which I have been battling depression for about 6 yrs now and was fine until about 2 yrs ago when I got mrsa and was in and out of the hospital having boils lanced and drained and they would always send me home with a bottle of vicodin . I would get a boil every 2 wks, it was bad, well at the same time my husband was dealing with a herniated disk in his which was causing him pretty bad pain in his back and the dr was giving him a bottle of 60 at a time and of coarse i decided I like them so when i was out of mine i would steal his little did I know I was messing up severly, Just like a lot of people I told myself I can quit anytime, now here i am in a methone maintenance program. anyways It has been so long since I have gotten high from opiates I have completely forgotten what it feels like. my question is am i ok to stop cold turkey at 18mg of mehadone. I am getting very impatient about going down slowly I hate driving over there every morning and hate paying that place even more. How bad do you think the withdrawls will be if i quit at 18 mgs
Hey!!! My hubby's been clean from methadone almost 6weeks now and he did the slow taper thing. He dropped 5mg per week til he got to about 5mg then did 1mg a week...the final 5 weeks were pretty tough...he was basically in w/d's everyday and then when he stopped at 1mg the withdrawals were pretty nasty. I would continue tapering down lower than 18mg before stopping...cause 18mg is still a reasonable dose and the w/d will be alot worse than if you just continue tapering slowly.
The anxiety and depression may get worse before it gets better. Are you taking any supplements? they do help. Talk to your doctor about the depression/anxiety.
There are alot of people here who have great advice and have successfully beaten their methadone addiction...I'm sure they'll post soon! And have you sourced some aftercare...NA/AA? It's crucial to your success! Good luck and keep us up to date :o)
there is another poster above tapering off of methadone...perhaps u 2 can support each other
agree with tracee//18 mgs is quite a jump...u will live thru it but if possible i would taper down to 5 mgs or less...many go down to 2.5 mgs or less before jumping off..everyone is different tho..no 2 people will experience the same wd symptoms exactly
I also agree that tapering sux! LOL..it is drawn out and I was terrible at it..i was not on methadone tho...100 mg hydro use is much easier CT from than methadone
Congrats on deciding to get this done...be sure u r comfortable with ur plan and be sure u have a support system of some kind...keep us posted
I agree with everyone else I would still taper some more. At least until 5mgs or under. I know how you feel. I am comming off methadone also and it seems like forever. It takes so dang long to get off this stuff. I have been tapering for about a month in a half. I was at 110mgs and now down to 60mgs. Monday I go down to 55mgs. You are doing real good. I can not wait until I am were you are. I want to be done by christmas. Good luck to you and I will keep you in my prayers. Just remember everybody is different, what was bad or good for some may not be the same for you. What I am saying is we can just give you advice and our experiences, you have to do what is right and best for you. Hang in there and no matter what you do we will be here to support you. Please keep us updated as to what is going on. Good Luck Sweetheart
Hi congrads on your taper ...ive been at it for 8 1/2 mo from 150 to 1mg and today is my last dose im jumping off tomorrow...i can relate to your frustration with tapering....I got
stuck at 20 mg for 6 friggin weeks b/4 my body adjusted to the lower dose and would have to dose in the middle of the night to fight off the sick...would throw my whole taper
off ..(been self tapering since 60 mg) but hang in there your body will adjust eventualy
the last 20mg can be tuff the last 10 have been a real bit## for me but it has been doable
like my consular said ... 'you just have to be ok with not being ok" and the discomfort
will eventually be over...I did a fast taper at 10% every 72hr or when ever my body would
allow me to drop again the last 6 weeks have been 1mg a week and that has seamed to fast at times but im living proof you can taper ...the withdrawals su## but in the end sobriety will be so worth it...keep posting and im shure I will be posting over the next few days to let you know how its going good luck with whatever you decide...
You could jump off from 19 mg. but it won't be worth it if you take vicodin again. It is probalby better to do a quick taper and some addiction docs don't think long tapers on low doses of methadone help and may draw out the suffering. Having detoxed from done several times I think a quick taper is best especially since you've only been on it 9 months you should do well. The most important thing is what you do after detox is done . all the best
I feel your pain i really do, although there is no easy way to get off of methadone, going off at 18 mg c/t isn't bad.
I have been on methadone for 5 1/2 years and this past weekend was my last wknd going to the clinic. I'm pretty much going c/t off of 65. I saved my sunday dose and i am spreading it out over the period of the next 4 days.
Don't focus so much on the methadone and what mg. you are on, just know that you you WANT to get off of methadone.
Today is my first day in detox, so im not sick yet, but i dread the sickness because i know what it feels like and it isn't in the least bit fun. However, life without methadone, driving to the clinic everyday, getting random supervised urine screens, and being out $100 a week or more counting gas just has took its toll on me.
I hope everything goes well for you, you can do it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.